MAUDE Adverse Event Report: SORIN GROUP ITALIA INSPIRE 8 HOLLOW FIBER OXY. W/ INTEGRATED HARDSHELL VENOUS CARDIOTOTOMY RESERV; OXYGENATOR, CARDIOPULMONARY BYPASS

SORIN GROUP ITALIA INSPIRE 8 HOLLOW FIBER OXY. W/ INTEGRATED HARDSHELL VENOUS CARDIOTOTOMY RESERV; OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number 8 PH.I.S.I.O.
Medical Device Problem Codes Low Readings (2460); Device Operational Issue (2914)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/14/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information was not provided.The age of the device was calculated as the time elapsed between device sterilization and the date of the event.(b)(4).(b)(4) manufactures the inspire 8 hollow fiber oxygenator with integrated hardshell reservoir.The incident occurred in (b)(6).Per exemption number e2016005.A review of the dhr did not identify any deviations or non-conformities relevant to the reported issue.The involved device has been requested for return to sorin group (b)(4) for investigation.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
Sorin group (b)(4) received a report that low oxygen levels were found by the perfusionist for the inspire 8 hollow fiber oxygenator then the blood gas parameter was analyzed upon the start of bypass.The perfusionist decided to switch to a new membrane oxygenator to continue.The change out was done after cooling down of the patient.Oxygen levels were restored after the change out.There was no report of patient injury.
 
Additional Manufacturer Narrative
Sorin (b)(4) manufactures the inspire 8 hollow fiber oxygenator with integrated hardshell reservoir.The incident occurred in (b)(6).Per exemption number e2016005, (b)(4).The involved device was returned to sorin group italia for investigation.During visual inspection, no visible defects were noted.A gas exchange performance test was conducted per iso 7199 standard blood conditions.No device malfunction was identified during this testing.The involved device was found to be conforming to the manufacturer specifications.As the issue could not be reproduced, a root cause was not determined.However, the root cause is likely associated with the clinical practice.

Brand Name
INSPIRE 8 HOLLOW FIBER OXY. W/ INTEGRATED HARDSHELL VENOUS CARDIOTOTOMY RESERV
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
SORIN GROUP ITALIA
strada statale 12 nord, 86
mirandola 41037
IT  41037
MDR Report Key6787410
Report Number9680841-2017-00022
Device Sequence Number162860
Product Code DTZ
UDI-Device Identifier08033178112369
UDI-Public(01)08033178112369(17)200205(10)1702060154
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K130433
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 10/26/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/05/2020
Device Model Number8 PH.I.S.I.O.
Device Catalogue Number050714
Device Lot Number1702060154
Was Device Available for Evaluation? Yes
Distributor Facility Aware Date07/14/2017
Device Age5 MO
Initial Date Received by Manufacturer 07/14/2017
Supplement Date Received by Manufacturer09/29/2017
Initial Report FDA Received Date08/11/2017
Supplement Report FDA Received Date10/26/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1